MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ZODIAC SPINAL FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION

ALPHATEC SPINE, INC. ZODIAC SPINAL FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 22015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent posterior spinal fixation surgery on an unknown date in 2012.On (b)(6) 2023, a postoperative radiograph revealed a set screw had loosened.The surgeon will continue to monitor the patient.Revision surgery is not planned.
 
Additional Manufacturer Narrative
The implant remains in the patient.It was used for treatment, not diagnosis.The identifying lot number was not provided; therefore, a review of the device history record could not be conducted.A postoperative radiograph image was provided which confirm the event.Based on the information provided, a root cause could not be determined.If additional information, a supplemental report will be filed accordingly.Warnings: "the system implants are used only to provide temporary internal fixation during the bone fusion process with the assistance of a bone graft.A successful result may not be achieved in every instance of use with these devices.Without solid bone fusion, these devices cannot be expected to support the spine indefinitely and may fail due to bone-metal interface, rod failure or bone failure.Based on the fatigue test results, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level and patient conditions, which may impact the performance of the system when using this device.Use of these systems is significantly affected by the surgeon's proper patient selection, preoperative planning, proper surgical technique, proper selection and placement of implants.Risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.It is critical that set screws are torqued to the proper values as recommended in this surgical technique guide, using the instruments provided.Failure to tighten the set screw to the recommended torque could compromise the mechanical stability of the connector." "possible adverse effects: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon must be discussed with the patient preoperatively.Initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.".

Brand Name
ZODIAC SPINAL FIXATION SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key16801260
Report Number2027467-2023-00032
Device Sequence Number3034553
Product Code MNI
UDI-Device Identifier00844856043688
UDI-Public(01)00844856043688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22015
Device Catalogue Number22015
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown